I'm a 22 yr old male. Been traveling in India for a month or so. After experiencing what was likely a stomach flu from some food, I took some cipro to help stop the slight fever, vomiting and 30+ very liquify movements that cam on over the course of 24 hours. Started to feel better quickly, but the diarrhea didn't stop.
I visited a doctor when I got stationary. He said what I did was good, but he also proscribed me a series of Metro, to ensure I don't have giardia, as well as a series of Normaxin and Econorm to help settle my motility out. I've also been taking some probiotics as well. I'm still not better, though I'm having roughly 3 movements a day now, that have the consistency of pudding or yogurt/curd. And over the past two days it's come down to 1-2. But that may be the Normaxin helping to plug me up a tad.
I wanted to know what the chances are that things won't settle out. And if they don't, then how long should I wait to have some detailed tests done (stool sample, colonoscopy, etc I would imagine). I really don't want to get stuck with a long term bowel problem due to the initial infection.
Also, should I plan to change my diet or do anything special to help my improvement.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.